MAUDE Adverse Event Report: ARTHREX, INC. 45 DEG CURVE LEFT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. 45 DEG CURVE LEFT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 45 DEG CURVE LEFT, QUICKPASS LASSO
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an arthroscopic shoulder stabilization the tip of the instrument caught against the glenoid, and broke off.The part remained inside the patient and the surgery was changed to an open stabilization.The surgery was finished successfully with a new device with the same part number.Update 13-aug-2020: further information was provided that the broken part was retrieved, however the surgeon spent over an hour trying to get it arthroscopicly, as it fell down to the inferior capsular.The surgeon therefore changed the procedure to an open one to retrieve the device out of the patient.
 
Additional Manufacturer Narrative
Complaint confirmed, the curved tip was found to have broken off near the weld.A likely cause of the event is prying/leveraging the device during use.

Brand Name
45 DEG CURVE LEFT, QUICKPASS LASSO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10443208
Report Number1220246-2020-02088
Device Sequence Number2452453
Product Code LXH
UDI-Device Identifier00888867038929
UDI-Public00888867038929
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number45 DEG CURVE LEFT, QUICKPASS LASSO
Device Catalogue NumberAR-6068-45L
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;